Alert archive / Michigan / Frost Advisories in 2015

Frost Advisory 2, NWS Gaylord, MI

May 22, 20154 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 22, 2015, 2:50 PM EDT for 4 counties in Michigan. It took effect at May 22, 2015, 11:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 22, 2015, 2:50 PM EDT (18:50 UTC)
In effect from
May 22, 2015, 11:00 PM EDT
Expired
May 23, 2015, 4:14 AM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS73 KAPX 221850
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
250 PM EDT FRI MAY 22 2015

MIZ016>019-021>024-027>030-032>036-041-042-230300-
/O.NEW.KAPX.FZ.W.0004.150523T0300Z-150523T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
250 PM EDT FRI MAY 22 2015

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SATURDAY. 

* TEMPERATURE...TEMPERATURES WILL RAPIDLY DROP AFTER SUNSET WITH
  READINGS IN THE 30S BY LATE EVENING...AND LOWS BOTTOMING OUT IN
  THE UPPER 20S AND LOWER 30S. LOWEST LYING AREAS ARE LIKELY TO BE
  IN THE MIDDLE 20S. WIDESPREAD FROST WILL DEVELOP. 

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE
  ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT.

* TEMPERATURE OUTLOOK...MUCH WARMER CONDITIONS WILL DEVELOP OVER
  THE WEEKEND AND WELL INTO NEXT WEEK...WITH NO THREAT OF
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ020-025-026-031-230300-
/O.NEW.KAPX.FR.Y.0002.150523T0300Z-150523T1200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE
250 PM EDT FRI MAY 22 2015

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SATURDAY. 

* TEMPERATURE...TEMPERATURES WILL RAPIDLY DROP AFTER SUNSET WITH
  READINGS IN THE 30S BY LATE EVENING...AND LOWS BOTTOMING OUT IN
  THE LOWER AND MIDDLE 30S AND AREAS OF FROST EXPECTED. LOWER
  LYING AREAS AWAY FROM THE LAKES WILL DIP INTO THE 20S....WHERE
  MORE WIDESPREAD FROST IS EXPECTED.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE
  ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT.

* TEMPERATURE OUTLOOK...MUCH WARMER CONDITIONS WILL DEVELOP OVER
  THE WEEKEND AND WELL INTO NEXT WEEK...WITH NO THREAT OF FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMD
2 follow-up statements
060 
WWUS73 KAPX 230127
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
927 PM EDT FRI MAY 22 2015


MIZ016>019-021>024-027>030-032>036-041-042-230930-
/O.CON.KAPX.FZ.W.0004.150523T0300Z-150523T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
927 PM EDT FRI MAY 22 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

* TEMPERATURE...TEMPERATURES WILL RAPIDLY DROP TONIGHT. LOWS WILL
  BOTTOM OUT IN THE MIDDLE 20S TO LOWER 30S. WIDESPREAD FROST
  WILL DEVELOP.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. 
  PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN 
  TONIGHT. 

* TEMPERATURE OUTLOOK...MUCH WARMER CONDITIONS WILL DEVELOP OVER 
  THE WEEKEND AND WELL INTO NEXT WEEK...WITH NO THREAT OF 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ020-025-026-031-230930-
/O.CON.KAPX.FR.Y.0002.150523T0300Z-150523T1200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE
927 PM EDT FRI MAY 22 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

* TEMPERATURE...TEMPERATURES WILL RAPIDLY DROP TONIGHT. LOWS WILL
  BOTTOM OUT IN THE LOWER AND MIDDLE 30S...AND AREAS OF FROST ARE
  EXPECTED. LOWER LYING AREAS AWAY FROM THE LAKES WILL DIP INTO
  THE 20S....WHERE MORE WIDESPREAD FROST IS EXPECTED.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. 
  PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN 
  TONIGHT. 

* TEMPERATURE OUTLOOK...MUCH WARMER CONDITIONS WILL DEVELOP OVER 
  THE WEEKEND AND WELL INTO NEXT WEEK...WITH NO THREAT OF 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JZ
484 
WWUS73 KAPX 230814
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EDT SAT MAY 23 2015

MIZ016>019-021>024-027>030-032>036-041-042-230915-
/O.CAN.KAPX.FZ.W.0004.000000T0000Z-150523T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
414 AM EDT SAT MAY 23 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE
WARNING. 

$$

MIZ020-025-026-031-230915-
/O.CAN.KAPX.FR.Y.0002.000000T0000Z-150523T1200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE
414 AM EDT SAT MAY 23 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 22, 1:22 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 22, 1:22 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
122 PM EDT FRI MAY 22 2015

.UPDATE...
ISSUED AT 955 AM EDT FRI MAY 22 2015

NOT MANY UPDATES AT ALL TODAY...TEMPERATURES SEEM ON TRACK AND
THERE IS ABSOLUTELY NO CHANCE OF RAIN...REFER TO 12Z APX SOUNDING
AND THE 0.17" PWAT. THIS DRY AIR AND DECENT MIXING AHEAD OF
APPROACHING SFC HIGH PRESSURE...WILL RESULT IN EVEN LOWER SFC DEW
POINTS....WHICH MAY TAP THE SINGLE DIGITS FOR INLAND SPOTS. THIS
WILL WIND UP CRASHING AFTERNOON HUMIDITIES INTO THE 10-20 PERCENT
RANGE ACROSS MUCH OF NORTHERN MICHIGAN (EXCEPT AWAY FROM DOWNWIND
LOCALES OF THE LAKES). WINDS WILL GENERALLY BE LIGHT OUT OF THE NW
WITH NO REAL GUSTINESS. TEMPERATURES RATHER COOL IN THE 50S...WITH
ONLY DOWNSLOPING AREAS OF NE LOWER IN THE LOWER 60S.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 359 AM EDT FRI MAY 22 2015

...SUNNY BUT COOLER TODAY/MORE FROSTY CONDITIONS TONIGHT...

HIGH IMPACT WEATHER POTENTIAL: MARGINALLY ELEVATED FIRE DANGER THIS
AFTERNOON (PRIMARILY LOW MINIMUM RELATIVE HUMIDITY).  MORE FROST/
FREEZE ISSUES EARLY SATURDAY MORNING.

PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS
A COLD FRONT DRAPED ACROSS SOUTHERN LOWER MICHIGAN/SOUTHERN
WISCONSIN...WEAK SECONDARY TROUGH ALONG THE NORTH CHANNEL NORTHWEST
INTO LAKE SUPERIOR.  COOLER/DRIER AIR SPILLING INTO NORTHERN
MICHIGAN BEHIND THIS FRONT...WITH HIGH PRESSURE BUILDING SOUTH FROM
NORTHWEST ONTARIO HELPING CLEAR SKIES ACROSS THE AREA WITH A BAND OF
MID CLOUDS AND SOME RADAR RETURNS ALONG AND SOUTH OF THE FRONT
ACROSS SOUTHERN LAKE MICHIGAN/SOUTHERN LOWER MICHIGAN.

HIGH PRESSURE WILL CONTINUE TO DROP INTO THE UPPER GREAT LAKES TODAY
INTO TONIGHT...WITH MICHIGAN JUST ON THE WEST EDGE OF A DEEP LAYER
THERMAL TROUGH CENTERED OVER QUEBEC.  WARM ADVECTION EXPECTED TO
KICK IN LATE TONIGHT WITH AN INCREASE IN SOUTHWEST BOUNDARY LAYER
FLOW BY SATURDAY MORNING.

PRIMARY FORECAST CONCERNS: ELEVATED FIRE DANGER TODAY...LOW
TEMPERATURES SATURDAY MORNING AND MORE FROST POTENTIAL.

TODAY...MAIN CONCERN FOR TODAY IS DEALING WITH MARGINALLY ELEVATED
FIRE DANGER...AS WINDS MAY BE ON THE GUSTY SIDE FOR THE FIRST PART
OF THE DAY THOUGH THE GUSTINESS SHOULD DIMINISH SOMEWHAT THIS
AFTERNOON WHILE DEW POINTS AT THAT TIME DROP INTO THE TEENS ACROSS
INTERIOR NORTHERN LOWER.  TEMPERATURES EXPECTED TO BE 5-10 DEGREES
COOLER THAN THURSDAY AFTERNOON (MOSTLY 50S BUT SOME UPPER 40S NEAR
LAKE SUPERIOR)...BUT THANKS TO THE EXPECTED TANKING OF DEW POINTS
MINIMUM RELATIVE HUMIDITY VALUES BELOW 20 PERCENT POSSIBLE OVER
NORTHEAST LOWER.

TONIGHT...SURFACE HIGH PRESSURE SLIDES TO THE SOUTHEAST WHICH WILL
ALLOW WARM ADVECTION TO KICK IN OVERNIGHT.  LOW LEVEL THETA-E RIDGE
AND AN AXIS OF STEEPER LAPSE RATES ADVECT ACROSS NORTHERN ONTARIO/
LAKE SUPERIOR TONIGHT...SO MAY SEE SOME SHOWERS/ THUNDERSTORMS NORTH
OF THE UPPER PENINSULA BY EARLY SATURDAY MORNING. OTHERWISE EXCEPT
FOR SOME LATE CLOUDS INTO EASTERN UPPER...CLEAR SKIES AND (MOSTLY)
CALM WINDS EXPECTED (THOUGH THE SURFACE GRADIENT EXPECTED TO PICK UP
TOWARD DAYBREAK).  THIS BRINGS LOW TEMPERATURES SATURDAY MORNING
INTO FOCUS...AND WITH TEMPERATURES STARTING IN THE 50S WON'T HAVE
FAR TO GO FOR FROST/FREEZE ISSUES WITH LOWS LIKELY DROPPING INTO THE
20S ACROSS INTERIOR NORTHERN LOWER.  SO ANTICIPATE ANOTHER ROUND OF
FROST/FREEZE HEADLINES WILL BE NEEDED FOR SATURDAY MORNING.

&&

.SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT)
ISSUED AT 359 AM EDT FRI MAY 22 2015

HIGH IMPACT WEATHER POTENTIAL: FIRE WEATHER CONCERNS PERSIST INTO
SATURDAY...WITH AT LEAST A CHANCE FOR SOME THUNDER LATER INTO SUNDAY
NIGHT. SEVERE WEATHER IS QUITE UNLIKELY.

REALLY A PRETTY CLASSIC WEATHER PATTERN FOR LATE MAY AS WE HEAD INTO
THE WEEKEND...AS STRONGER CANADIAN HIGH PRESSURE AND ITS RESULTANT
BRIEF BLASTS OF COLDER AIR DEPARTS AND GIVES WAY TO BROADENING
SOUTHWEST RETURN FLOW LATER SUNDAY IN ADVANCE OF RATHER ROBUST UPPER
TROUGHING EMERGING FROM THE FOUR CORNERS REGION. IN SUCH A
PATTERN...WE OFTEN FIND OURSELVES WITH SOME QUICK-CHANGING WEATHER
CONDITIONS...AND THIS TIME WILL BE NO DIFFERENT AS WE TRANSITION
FROM A CHILLY START TO SATURDAY INTO A WARMER BUT DRY AFTERNOON AND
EVENTUALLY MILD AND HUMID CONDITIONS TOWARD THE EARLY WORK WEEK.
THANKFULLY FOR A PARCHED NORTHERN MICHIGAN LANDSCAPE OF LATE...THE
UPCOMING PATTERN DOES OFFER SOME DECENT RAIN CHANCES...THOUGH OF
COURSE EXACT TIMING OF THOSE REMAINS A CHALLENGE.

FIRST THINGS FIRST...SATURDAY LOOKING RATHER QUIET FROM A SENSIBLE
WEATHER PERSPECTIVE AS LOW LEVEL RIDGING CONTINUES TO HOLD FIRM
ACROSS THE AREA. WILL LIKELY BE DEALING WITH A GOOD DEAL MORE CLOUD
COVER AS MID/UPPER LEVEL MOISTURE WILL BE ON THE INCREASE...ALL
WHILE A TONGUE OF DEEPER MOISTURE/INSTABILITY WRAPPING TO OUR NORTH
PROBABLY SETS OFF A SMATTERING OF SHOWERS (THUNDER?) UP INTO
SOUTHERN ONTARIO...MAYBE JUST MAYBE CLIPPING AREAS NEAR THE SOO WITH
A SPRINKLE (DOUBT IT THOUGH). INSTEAD...WE SHOULD FIND OURSELVES IN
A MODERATELY MIXED ENVIRONMENT...WITH ENTRAINMENT OF DRIER AIR ALOFT
AND ONGOING DRY SOILS PROMOTING ANOTHER DAY OF LOW HUMIDITY LEVELS
NEARING CRITICAL LEVELS. THROW IN A WARMER THERMAL REGIME WITH A
HIGH POTENTIAL FOR TEMPS TO SNEAK INTO WARMER-THAN-EXPECTED
TERRITORY (THANKS DRY SOIL) WITH MIXING AND SOME WIND GUSTS
APPROACHING 20-25 KNOTS...AND THERE COULD ACTUALLY BE A PERIOD OF
NEAR-RED FLAG CONDITIONS...ESPECIALLY NORTHEAST LOWER WHERE
DOWNSLOPE FLOW WILL AID THE TEMP RESPONSE. BASED ON RECENT HISTORY
OF DRYNESS AND SOME FIRES...WILL ADD A MENTION OF ELEVATED FIRE
DANGER SATURDAY AFTERNOON TO THE USUAL PRODUCTS.

STARTING TO SEE AN UPWARD TICK IN PRECIP POTENTIAL AMONG GUIDANCE
HEADING INTO SATURDAY NIGHT AS MORE ROBUST RETURN FLOW ALOFT GETS
UNDERWAY...BUT HAVE TO SAY AT THE MOMENT I REMAIN UNIMPRESSED GIVEN
OUR DRY AIR ISSUES AND RECENT HISTORY. WITH THAT SAID...THERE IS
SORT OF AN INTERESTING COLD SIDE FRONTOLYSIS/WARM SIDE FRONTOGENESIS
COUPLET THAT IS PEGGED ACROSS THE AREA DURING THIS TIME WHICH OF
COURSE WOULD REALLY PUT THE "SQUEEZE PLAY" ON THE ATMOSPHERE AND
PERHAPS REALLY TRY ITS BEST TO WRING OUT A LITTLE BIT OF RAINFALL.
NOT READY TO BITE JUST YET...BUT SOMETHING TO WATCH CLOSELY.

MUCH BETTER RAIN CHANCES LOOK TO RAMP UP INTO SUNDAY AND SUNDAY
NIGHT AS BOTH A SURFACE AND ELEVATED WARM FRONT ARE DYNAMICALLY
LIFTED NORTHWARD RATHER RAPIDLY IN RESPONSE TO AN APPROACHING
STRONGER SHORTWAVE. THIS BASIC IDEA HAS BEEN WELL MODELED FOR
SEVERAL DAYS NOW...AND THUS CONFIDENCE IS FAIRLY HIGH IN DECENT RAIN
CHANCES BY SUNDAY NIGHT. AIDING THAT CONFIDENCE IS QUITE THE GULF
TAP WITH PWAT VALUES SURGING TO AROUND 1.5 INCHES AND PEGGED STRONG
LOW LEVEL JET CONVERGENCE ALONG THE NORTHWARD RETREATING ELEVATED
WARM FRONT. THUNDER THREAT WILL CERTAINLY BE THERE SIMPLY GIVEN THE
MAGNITUDE OF THETA-E ADVECTION...THOUGH LAPSE RATES COULD BE
BETTER.

&&

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 359 AM EDT FRI MAY 22 2015

FINALLY LOOKING MORE LIKE LATE MAY SHOULD WITH OVERALL MILDER AND
MUCH MORE HUMID CONDITIONS STICKING AROUND THROUGH MIDWEEK...
COURTESY OF BROAD SOUTHWEST FLOW HANGING TIGHT INTO AT LEAST
WEDNESDAY. LOTS OF QUESTIONS REMAIN REGARDING ANY ADDITIONAL RAIN
CHANCES THROUGH THE PERIOD...WITH PROBABLY THE BEST POTENTIAL ON
MONDAY AS WE SEE A WARM FRONT STILL DRAPED SOMEWHERE NEARBY (LIKELY
STALLED NEAR THE STRAITS PER CLIMO). GIVEN THE EXPECTED WARMTH AND
HUMIDITY...CAN'T RULE OUT SOME DIURNALLY DRIVEN AFTERNOON
SHOWERS/STORMS...THOUGH CONFIDENCE ON THAT IS QUITE LOW GIVEN THE
LACK OF ANY MAJOR TRIGGER. PERHAPS THE NEXT BEST SHOT WILL COME
LATER TUESDAY OR WEDNESDAY WITH THE PASSAGE OF A WEAK COLD FRONT...
BUT AT THE MOMENT...OVERALL SUPPORT NOT LOOKING TOO GREAT. STILL...
WORTH AT LEAST A SMALL CHANCE MENTION...WITH TEMPS ACTUALLY ABOVE
NORMAL FOR A STRETCH AS DAILY HIGHS PUSH INTO THE 70S AND OVERNIGHT
LOWS HANG IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 119 PM EDT FRI MAY 22 2015

HIGH PRESSURE DRIFTS ACROSS THE REGION TONIGHT. LOADS OF DRY AIR
WILL RESULT IN CONTINUED CLEAR SKIES. GUSTY NW WINDS DIE DOWN
THROUGH LATER THIS AFTERNOON AND EVENING WITH CALM WINDS FOR THE
NIGHT. WINDS KICK UP OUT OF THE SOUTHWEST SATURDAY MORNING. GUSTY
IN THE AFTERNOON TO 25 MPH...WITH MAYBE SOME SCATTERED CUMULUS.

&&

.MARINE...
ISSUED AT 359 AM EDT FRI MAY 22 2015

TODAY/TONIGHT: WEAKENING GRADIENT AS THE DAY PROGRESSES EXPECTED TO
RESULT IN LAKE BREEZE COMPONENTS DOMINATING NEARSHORE WINDS TODAY.
EXPECT AN INCREASE IN WINDS OVERNIGHT FROM THE SOUTHWEST...HEADLINE
CONDITIONS NOT EXPECTED THROUGH TONIGHT.

OUTLOOK:  GUSTY SOUTHWEST WINDS EXPECTED SATURDAY ON LAKE MICHIGAN
AND INTO THE ST. MARY'S RIVER...POSSIBLE SMALL CRAFT CONDITIONS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...SMD
NEAR TERM...JPB
SHORT TERM...LAWRENCE
LONG TERM...LAWRENCE
AVIATION...SMD
MARINE...JPB
Hazardous weather outlook, May 22, 4:09 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
409 AM EDT FRI MAY 22 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-231100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
409 AM EDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

LOW RELATIVE HUMIDITY VALUES AND SOME GUSTY NORTHWEST WINDS WILL
CONTRIBUTE TO ELEVATED FIRE DANGER THIS AFTERNOON.

ANOTHER ROUND OF FROST IS POSSIBLE SATURDAY MORNING ACROSS MUCH OF
NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FIRE DANGER WILL AGAIN BE ELEVATED OVER MUCH OF NORTHERN MICHIGAN
SATURDAY DUE TO WARM TEMPERATURES...LOW HUMIDITY LEVELS...AND
GUSTY SOUTHWEST WINDS.

IN ADDITION...THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN
MICHIGAN SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:50 PM EDTFreeze WarningAPXAlcona, Alpena, Antrim, Arenac, Cheboygan, Crawford and 12 more13 hr

Nearby

Frost Advisories in Michigan, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.